MAUDE Adverse Event Report: ENCORE MEDICAL L.P TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

ENCORE MEDICAL L.P TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 425-97-009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient presented with failed fixation of left hip fracture (3 cannulated screws) and was taken to surgery for conversion to left total hip on (b)(6) 2023.Case proceeded uneventfully, inter-op xrays showed components in optimal position, and upon completion of surgery patient was taken to recovery.Post-op xrays showed the acetabular component had moved slightly into pelvis.Patient was returned to surgery on (b)(6) 2023.
 
Additional Manufacturer Narrative
See d4 expiration date and h4.The reason for this revision surgery, the agent reported "(this patient had previously undergone radiation therapy in the area of his left hip.Patient presented with failed fixation of left hip fracture (3 cannulated screws) and was taken to surgery for conversion to left total hip.Case proceeded uneventfully, inter-op x-rays showed components in optimal position and upon completion of surgery patient was taken to recovery.Post-op x-rays showed the acetabular component had moved slightly into pelvis.Patient was returned to surgery, all components were removed, and a zimmer cup cage construct was implanted to restore acetabular integrity, a new taper fill stem and biolox head were implanted in the femur.Surgery was completed and patient was sent to recovery)".The previous surgery and the surgery detailed in this event occurred 2 days apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part#: 425-97-009, taper fill hip stem, lateral offset, size 9, which documents that out of 12 parts lot, 2 parts were rejected and scrapped during dimensional inspection.All other items in the lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to failed fixation of hip fracture.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.

Brand Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 9
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key16424134
Report Number1644408-2023-00205
Device Sequence Number20219752
Product Code LPH
UDI-Device Identifier00888912078672
UDI-Public00888912078672
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-97-009
Device Catalogue Number425-97-009
Device Lot Number174R1401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-363 LOT: 868B1517.; 940-00-035 LOT: 148Z1130.; 940-02-52F LOT: 800Z1212.; 942-01-36F LOT: 622Z1081.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale